MAUDE Adverse Event Report: ETHICON INC. SURGICEL SNOW ABS 2X4; HEMOSTATIC AGENT, ABSORBABLE

ETHICON INC. SURGICEL SNOW ABS 2X4; HEMOSTATIC AGENT, ABSORBABLE
Catalog Number 2082
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Fever (1858); No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the physician remove excess product after bleeding stopped? what is the physicians opinion on the factors contributing to the event? does the physician believe that there is any ethicon deficiency? initial procedure date? patient pre-existing conditions? patient demographics: id/ initials; age or dob; bmi?.
 
Event or Problem Description
It was reported that a patient underwent a breast mastectomy procedure on an unknown date absorbable hemostat device was used to control bleeding.Eight weeks, post op, the patient returned to the doctor, complaining of a low grade fever and raised swelling at the incision site.The doctor reoperated and found black pieces of the absorbable hemostat in the wound that had not reabsorbed.The doctor removed the product, irrigated and closed the wound.The patient was released and is fine.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Additional information was requested and the following was obtained: please cancel this product complaint.Surgeon does not believe this is due to our product.The device was not absorbed at 8 weeks post-op, however this was not the cause of the re-operation.

Brand Name
SURGICEL SNOW ABS 2X4
Common Device Name
HEMOSTATIC AGENT, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8388047
Report Number2210968-2019-79238
Device Sequence Number2051876
Product Code LMG
UDI-Device Identifier10705031063594
UDI-Public10705031063594
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number2082
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer03/08/2019
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date03/20/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;